MAUDE Adverse Event Report: RESPIRONICS, INC.. INNOSPIRE ESSENCE NEBULIZER; COMPRESSOR, AIR, PORTABLE

RESPIRONICS, INC.. INNOSPIRE ESSENCE NEBULIZER; COMPRESSOR, AIR, PORTABLE
Model Number 1100312
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer became aware that an essence nebulizer was not working.There was no report of smoking, flames or exposed wires.The nebulizer was returned for evaluation and the technician found evidence of a milky contaminate throughout the inside and outside of the device.It appears the liquid contamination made its way inside the switch from the top of the enclosure causing verdigris and a short.This short melted the internal power cables at the on/off switch, and melted into the npc buffer tube causing a hole in the buffer cylinder and damaged the surrounding area.There was no allegations of harm or injury.The manufacturer confirmed the complaint of device not working due to the thermal damage inside the machine at the on/off switch.The root cause could be the switch itself had an internal short, the insulated connection tabs as the end of the white and black internal power wires may have had a fuilure or the liquid contamination had caused the thermal event.The nebulizer had evidence of grime, dirt, debris and a black powdery substance falling from the vents.There was no air filter in place.Labeling warns: any liquid spilled on or inside the unit should be allowed to dry before operating.The manufacturer will submit this report as an initial final.The manufacturer concludes no further action is needed at this time.

Brand Name
INNOSPIRE ESSENCE NEBULIZER
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC..
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC..
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15692566
Report Number2518422-2022-87903
Device Sequence Number12462932
Product Code BTI
UDI-Device Identifier00383730001807
UDI-Public0100383730001807
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1100312
Device Catalogue Number1100312
Device Lot Number201106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown